Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 2, 2000, 2:42 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 2, 2000, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Spencer County, IN, Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 021942 SVRPAH INC147-173-022030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 242 PM CDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SPENCER COUNTY IN SOUTHWEST INDIANA EASTERN WARRICK COUNTY IN SOUTHWEST INDIANA * UNTIL 330 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOONVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF DALE AT 305 PM CDT OVER SANTA CLAUS AT 310 PM CDT STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. HAIL UP TO 3/4 INCH MAY ALSO OCCUR WITH THIS STORM. LAT...LON 3821 8737 3803 8737 3801 8679 3818 8680
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT FRI JUN 2 2000 18Z SURFACE ANALYSIS DEPICTS A COLD FRONT STRETCHING FROM LOW PRESSURE OVER SOUTHERN QUEBEC SOUTHWEST ACROSS THE LOWER GREAT LAKES AREA ALONG A KMVN-KUNO LINE...THEN TO ANOTHER LOW PRESSURE CENTER OVER TEXAS. A PRE-FRONTAL TROUGH WAS LOCATED ABOUT 50 MILES AHEAD OF THE COLD FRONT ROUGHLY ALONG A KEVV-KCGI-KPBF LINE. THE BEST UPPER-LEVEL SUPPORT WAS SITUATED TO THE NORTH OF THE FORECAST AREA OVER THE UPPER MIDWEST...WHERE 50 KNOT H8 AND 90 KNOT H3 JET MAXIMA WERE ANALYZED ON THE 12Z UPPER AIR PLOTS. AT ALL LEVELS...HIGH PRESSURE WAS SITUATED OVER THE SOUTHEASTERN UNITED STATES. LATEST KPAH 88D LOOP SHOWS TWO BROKEN LINES OF SHOWERS AND STORMS OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND SOUTHEAST MISSOURI DEVELOPING IN THE JUICY 70 DEGREE DEW POINT AIR RIGHT ALONG THE SURFACE BOUNDARIES. ALSO IN THIS ZONE...THE ATMOSPHERE IS VERY UNSTABLE WITH LIFTED INDICES NEAR -7 AND SURFACE BASED CAPES NEAR 2000 J/KG OVER SOUTHWEST INDIANA AND ADJACENT AREAS. LOOKING AT THE 12Z ETA/NGM/AVN MODEL RUNS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE SHORT TERM WEATHER...ESPECIALLY SINCE THE ETA SOLUTION SHOWED VIRTUALLY NO PRECIPITATION OVER THE AREA THIS AFTERNOON. SO BY 00Z SAT...COLD FRONT SHOULD STRETCH ACROSS WEST KENTUCKY INTO SOUTHEAST MISSOURI BOOTHEEL. WILL LIKELY KEEP MENTION OF PRECIP OVER SOUTHERN PART OF THE AREA THIS EVENING WHILE KEEPING NORTHERN AREAS DRY. OF COURSE...THIS DEPENDS ON HOW FAR SOUTH STORMS ARE AT ZONE ISSUANCE TIME. WITH WEAK UPPER-LEVEL SUPPORT...WOULD BE SURPRISED IF MORE THAN AN ISOLATED STRONG STORM OCCURRED. FOR THE REMAINDER OF THE WEEKEND...ALL THREE MODEL RUNS ARE IN GOOD AGREEMENT. EXPECT THE SKY TO GRADUALLY CLEAR OVER NORTHERN AREAS OVERNIGHT AS MUCH DRIER AIR NOSES INTO THE REGION. WILL CONTINUE THIS CLEARING TREND OVER SOUTHERN COUNTIES ON SATURDAY. WITH FRONT SOUTH OF THE AREA AND HIGH PRESSURE IN CONTROL...WILL KEEP DRY WEATHER IN THE FORECAST THROUGH MUCH OF SUNDAY. BOTH THE AVN AND ETA BRING A DISTURBANCE ASSOCIATED WITH AN UPPER LOW CURRENTLY OVER TEXAS SLOWLY TOWARD THE AREA BY LATE SUNDAY. THIS COMBINED WITH AN APPROACHING COLD FRONT WARRANTS THE MENTION OF SHOWERS AND THUNDERSTORMS FOR SUNDAY NIGHT AND MONDAY. OTHER THAN SOME MINOR DIFFERENCES...FWC/FAN MOS NUMBERS ARE IN REASONABLE AGREEMENT. SO WILL USE A COMBINATION OF BOTH FOR TEMPERATURE FORECAST. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, Jun 2, 11:40 AM CDT, 3 hours 2 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021845- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1140 AM CDT FRI JUN 2 2000 THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. A COLD FRONT WAS JUST SOUTH OF A LINE FROM INDIANAPOLIS THROUGH ST. LOUIS TO SPRINGFIELD MISSOURI AT MIDDAY. THIS FRONT IS FORECAST TO MOVE SLOWLY SOUTH ACROSS THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI THIS EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY WARM AND HUMID ATMOSPHERE AHEAD OF THE FRONT. WINDS ALOFT ARE QUITE WEAK AND NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS. HOWEVER...ANY STORMS THAT DEVELOP WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS. THE THREAT OF STORMS WILL END AROUND MIDNIGHT AS THE FRONT PASSES INTO TENNESSEE AND THE ATMOSPHERE BECOMES MORE STABLE. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. YORK
Special weather statement, Jun 2, 2:34 PM CDT, 8 minutes before
ILZ083-085>094-INZ081-082-085>088-KYZ004-005-007-010-014-018-019- MOZ086-087-100-107>112-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CDT FRI JUN 2 2000 ...ISOLATED STRONG THUNDERSTORMS EXPECTED THROUGH THE AFTERNOON... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PADUCAH SHOWED A BAND OF SCATTERED THUNDERSTORMS 35 MILES WIDE...EXTENDED FROM NEAR PRINCETON INDIANA TO NEAR MARION ILLINOIS TO POPLAR BLUFF MISSOURI. INDIVIDUAL STORMS WERE MOVING EAST AROUND 20 MPH...WITH THE ENTIRE LINE SAGGING SOUTHEAST AROUND 10 TO 15 MPH. AT 140 PM...LARGE TREE LIMBS WERE REPORTED DOWN IN VIENNA ILLINOIS DUE TO STRONG WINDS. THE ATMOSPHERE THIS AFTERNOON WILL REMAIN FAVORABLE FOR RAPID INTENSIFICATION...THEN WEAKENING OF STORMS... WHICH CAN LEAD TO LOCALIZED STRONG WINDS. THESE WINDS COULD BE AS HIGH AS 50 MPH...AND RESULT IN DOWN TREE LIMBS. THE STORMS ARE EXPECTED TO CONTINUE A SOUTH-EASTWARD DRIFT INTO WESTERN KENTUCKY THROUGH 430 PM. IN ADDITION TO THE THREAT FOR LOCALLY STRONG WINDS IS VERY HEAVY RAINFALL. WATCH FOR STANDING OR RISING WATER IN AREAS THAT TYPICALLY EXPERIENCE HIGH WATER PROBLEMS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.